Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
7 Posts
Discussion Starter · #1 ·
I JUST READ THAT ANTIBIOTICS MESS UP BOWIL FUNCTION BY KILLING OFF GOOD BACTERIA...HOW DO YOU FIX THAT? I WAS JUST ON ANTIBIOTICS FOR A KIDNEY INFECTION SO THEY WERE PRETTY STRONG. BEEN PLUGGED UP EVER SINCE AND SO SICK. L P.S. PLEASE EXCUSE MY CAPS WRITING. NOT YELLING! JUST PREFER TO WRITE IN CAPS. THANX
 

·
Registered
Joined
·
295 Posts
I had this happen to me. I was on cipro for an infection and I freaked out because I am IBS-D and had never been constipated before. My doctor said it was the antibiotics and I had to take a stool softener to clear things up. I don't know that you can do much else, except wait. I took Milk of Magnesia and let it works it's magic.Good Luck.Carly
 

·
Registered
Joined
·
34,955 Posts
To restore the bacteria either let nature take it's course or take a probiotic bacteria supplement (acidophilus) to get good bacteria in there.For the constipation basically try adding fiber and water and if needed a stool softener or osmotic laxative (like milk of magnesia).With IBS sometimes the feeling you have to go doesn't have much to do with if you really do have to go, so if you don't go try not to over-strain or take/do more and more things to make you go. Peppermint might help (antispasmodic) and relaxation and distraction until the feeling passes.K.
 

·
Registered
Joined
·
292 Posts
Wow, if I take antibiotics, I get the opposite - D.I take acidopholous pills (Over the counter in the vitamin section) and that really helps. Its the same as eating yohurt because you can also get a nasty yeast infection when taking antibiotics.
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top